# SDR 2011F00169

- Difficulty date: August 7, 2011
- Submitted: August 7, 2011
- Operation: Air carrier
- Aircraft: N107US
- Make and model: Airbus A320-214
- Aircraft serial: 1052
- Aircraft time: 37,671 hours, 16,668 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Generator
- Condition: Leaking
- Location: Apu
- Part time: 5,423 hours, 2,610 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

ENTIRE ACFT REEKS OF OIL.  MX FOUND APU GENERATOR LEAKING.  R & R APU GENERATOR.  F/A'S REPORTED A STRONG ODOR IN AFT GALLEY DURING CRUISE AT FL360.  THE ODOR PERMEATED THE CABIN ON DESCENT & COULD ALSO BE SMELLED IN FLIGHT DECK BELOW 11,000'.  ODOR WAS AN AMMONIA SMELL.  MX RECONFIGURED THE AFT LT LAV GASPER AIR AND SINK DRAIN LINES, AND DISINFECTED GASPER AIR DUCT.  STRONG DIRTY SOCK SMELL WHILE PASSING 13,000' ON DESCENT.  STRONGEST IN AFT CABIN.  AFT F/A REPORTED FEELING LIGHT-HEADED.  SMELL DISSIPATED WHEN LT PACK WAS TURNED OFF WITH CROSSBLEED CLOSED.  MX TROUBLESHOT TO LT PACK COMPONENT CONTAMINATION.  R & R ACM, REHEATER, CONDENSER AND HEAT EXCHANGERS. LT & RT SUPPLY DISTRIBUTION DUCTING MAY ALSO HAVE POSSIBLE CONTAMINATION FROM DEBRIS & DIFFUSER SCREENS CLOGGED - PROGRAMMED FOR NLT NEXT S-CK DUE 8/13/11.  PUNGENT ODOR FILLED ACFT WITH PACKS ON.  MX R & R THE APU.  APU SENT FOR REVIEW AND POSSIBLE SOURCE OF SMELL.   APU UNDER REVIEW FOR LEAKS AND AND DYNAMIC TESTING . ONLY INLET AREA AND FAN COOLER DUCTS WET : FAN WAS LOOSE ON APU AS RECEIVED, 1 LINE STRIPPED OUT.  APU PN 3800708-1, SN P4142 WILL BE SENT FOR DYNAMIC TESTING AND TRY TO DUPLICATE ANY OIL LEAKS.
